Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 7, 2019, 7:13 PM CDT for Barber County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 7:13 PM CDT (00:13 UTC)
- Expired
- May 7, 2019, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 78 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.9
The text
As transmitted.
329 WWUS83 KDDC 080013 SPSDDC Special Weather Statement National Weather Service Dodge City KS 713 PM CDT Tue May 7 2019 KSZ090-080100- Barber KS- 713 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBER COUNTY UNTIL 800 PM CDT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near Aetna, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Aetna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1100 PM CDT for south central Kansas. LAT...LON 3727 9892 3717 9863 3700 9876 3700 9900 TIME...MOT...LOC 0013Z 204DEG 21KT 3702 9891 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 7, 6:07 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 7, 6:07 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 607 PM CDT Tue May 7 2019 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Wednesday) Issued at 320 PM CDT Tue May 7 2019 Precipitation efficiency should be even greater this evening as the Precipitable water values in the layer have increased considerably from last night, to as much as 1 inch as far west as the Colorado line. The unstable airmass will continue to produce scattered showers and thunderstorms over the entire forecast area, before stronger forcing arrives this evening - spreading excessive rainfall over the central Kansas counties, to the north of the surface warm front. Severe weather threat will mainly hinge on the northward surge of warm air, if any as the forcing increases this evening. If the front doesn't lift north, the main threats might be limited to heavy rain and hail, but become more of wind or even tornado threat with any northward lift of the frontal zone. At a minimum, the region around Comanche Barber and Pratt counties should logically have the highest severe risk. RAP and HRRR produce widespread 2 to 3 inches rainfall amounts across portion s of the central Kansas counties (fairly regulated to the areas with the current flash flood watch). The southwest upper low lifts into Kansas as a damped out wave in the base of a progressive trough, lifting to the northeast Wednesday night. .LONG TERM...(Wednesday night through Tuesday) Issued at 320 PM CDT Tue May 7 2019 A cooler period is expected with temperatures limited to the 50s (maybe as cold as upper 40s in west central Kansas) for Thursday. Lows will plummet into the 40s Thursday morning and 30s by Friday morning. Only a slow recovery in temperatures is expected through the weekend with highs reaching normal mid may high values of the mid 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 605 PM CDT Tue May 7 2019 Scattered thunderstorms will continue to spread northeast across southwest and central Kansas tonight affecting KHYS and KDDC and possibly as far west as KGCK and KLBL. MVFR/IFR cigs/vsbys are expected in the vicinity of all TAF sites through early Wednesday morning as low level stratus persists along and north of a near stationary frontal boundary stretching from the Oklahoma northeast into south central Kansas. East-northeast winds 10 to 20kt will persist north of the aforementioned frontal boundary through late this evening with winds becoming more light and variable overnight as a surface low lifts northeast across southwest and central Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 68 40 52 / 100 30 20 20 GCK 50 61 40 51 / 90 40 20 20 EHA 50 63 39 51 / 70 30 30 30 LBL 52 66 41 53 / 90 20 20 20 HYS 51 64 40 53 / 90 60 30 20 P28 58 73 45 55 / 100 30 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for KSZ046-064>066- 078>081-087>090. && SHORT TERM...Russell LONG TERM...Russell AVIATION...JJohnson
Hazardous weather outlook, May 7, 3:44 AM CDT, 15 hours 29 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Dodge City KS 344 AM CDT Tue May 7 2019 KSZ030-031-043>046-061>066-074>081-084>090-081000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 344 AM CDT Tue May 7 2019 /244 AM MDT Tue May 7 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered rain showers and thunderstorms can be expected early this morning. Briefs moderate to heavy rainfall along with hail up to the size of quarters will be the main hazards early this morning. Severe thunderstorms will be possible this afternoon and early tonight. Two inch hail or larger, strong damaging winds, and even a few tornadoes will be possible. Tonight periods of heavy rainfall will be the main hazard and this may result in some flooding issues, especially south of a La Crosse to Jetmore to Meade line. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Flooding: Elevated risk * Lightning: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Strong to severe thunderstorms will be possible on Wednesday. Large hail and strong winds will be the main hazard from the stronger storms. There will be a chance for some frost early Friday morning. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday No hazards. * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 2 pm south of a Johnson to Larned line. && For more details visit our webpage http://weather.gov/ddc/ehwo 18
In the hours before
Special weather statement, May 7, 5:03 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Dodge City KS 503 PM CDT Tue May 7 2019 KSZ078-088-072230- Clark KS-Ford KS- 503 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD AND NORTH CENTRAL CLARK COUNTIES UNTIL 530 PM CDT... At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near Clark State Lake, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bloom, Clark State Lake and Kingsdown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1100 PM CDT for southwestern Kansas. LAT...LON 3726 9976 3733 9996 3760 9984 3752 9956 TIME...MOT...LOC 2203Z 208DEG 26KT 3737 9983 TATRO
Special weather statement, May 7, 5:06 PM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Dodge City KS 506 PM CDT Tue May 7 2019 KSZ080-089-090-072230- Barber KS-Kiowa KS-Comanche KS- 506 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA...NORTHWESTERN BARBER...NORTHEASTERN COMANCHE AND SOUTHWESTERN PRATT COUNTIES UNTIL 530 PM CDT... At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Sun City, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sun City and Belvidere. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1100 PM CDT for south central Kansas. LAT...LON 3724 9920 3748 9906 3745 9874 3715 9900 TIME...MOT...LOC 2206Z 216DEG 28KT 3729 9904 TATRO
Special weather statement, May 7, 5:41 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Dodge City KS 541 PM CDT Tue May 7 2019 KSZ078-080-088-072315- Clark KS-Kiowa KS-Ford KS- 541 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...NORTHWESTERN KIOWA AND NORTH CENTRAL CLARK COUNTIES UNTIL 615 PM CDT... At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near Kingsdown, moving northeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bucklin, Mullinville, Ford and Kingsdown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1100 PM CDT for south central and southwestern Kansas. LAT...LON 3752 9987 3775 9966 3766 9938 3742 9968 TIME...MOT...LOC 2241Z 216DEG 28KT 3753 9972 TATRO
Special weather statement, May 7, 5:53 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Dodge City KS
553 PM CDT Tue May 7 2019
KSZ087-088-072330-
Meade KS-Clark KS-
553 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE AND
SOUTHWESTERN CLARK COUNTIES UNTIL 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Meade State Park, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Englewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Kansas.
LAT...LON 3713 10040 3734 10012 3710 9994 3700 10002
3700 10035
TIME...MOT...LOC 2253Z 235DEG 27KT 3709 10026
TATROSpecial weather statement, May 7, 6:25 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Dodge City KS 625 PM CDT Tue May 7 2019 KSZ079-080-080000- Kiowa KS-Edwards KS- 625 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR KIOWA AND SOUTH CENTRAL EDWARDS COUNTIES UNTIL 700 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm near Mullinville, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greensburg, Haviland and Mullinville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1100 PM CDT for south central and southwestern Kansas. LAT...LON 3738 9955 3774 9955 3782 9934 3755 9902 TIME...MOT...LOC 2325Z 235DEG 27KT 3751 9946 TATRO
Special weather statement, May 7, 7:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 713 PM CDT Tue May 7 2019 KSZ090-080100- Barber KS- 713 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBER COUNTY UNTIL 800 PM CDT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near Aetna, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Aetna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1100 PM CDT for south central Kansas. LAT...LON 3727 9892 3717 9863 3700 9876 3700 9900 TIME...MOT...LOC 0013Z 204DEG 21KT 3702 9891 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:53 PM CDT | Special Weather Statement | DDC | Pratt | 37 min |
| May 7, 8:28 PM CDT | Special Weather Statement | DDC | Pratt | 32 min |
| May 7, 8:30 PM CDT | Special Weather Statement | DDC | Barber | 30 min |
| May 7, 8:44 PM CDT | Special Weather Statement | DDC | Barber | 31 min |
| May 7, 8:48 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 27 min |
| May 7, 9:11 PM CDT | Areal Flood Warning | DDC | Barber | 15 hr |
| May 7, 9:23 PM CDT | Areal Flood Warning | DDC | Pratt | 9 hr |
| May 7, 11:21 PM CDT | Dense Fog Advisory | DDC | Ellis, Finney, Ford, Grant, Gray, Hamilton and 12 more | 9 hr |
| May 8, 5:43 AM CDT | Special Weather Statement | DDC | Morton | 47 min |
| May 8, 8:50 AM CDT | River Flood Warning | DDC | Barber | 67 hr |
| May 8, 9:04 AM CDT | Areal Flood Warning | DDC | Comanche, Kiowa, Pratt | 27 hr |
| May 8, 12:49 PM CDT | Areal Flood Warning | DDC | Barber | 24 hr |
| May 8, 3:38 PM CDT | Freeze Watch | DDC | Ellis, Finney, Ford, Grant, Gray, Hamilton and 9 more | 20 hr |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.